MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon burst and separated into two parts.A 3.0 x 220 x 150 sterling balloon catheter was selected for use in a balloon angioplasty procedure.While inflating the sterling balloon, there was an implosion and it became sectioned in two parts with risk of migration.No patient complications were reported.
 
Event or Problem Description
It was reported that the balloon burst and separated into two parts.A 3.0 x 220 x 150 sterling balloon catheter was selected for use in a balloon angioplasty procedure.While inflating the sterling balloon, there was an implosion and it became sectioned in two parts with risk of migration.No patient complications were reported.It was further reported that the balloon burst on the first inflation in the posterior tibial.The balloon was successfully removed from the patient, and both parts remained on the guide.No device fragments remained in the patient.The procedure was completed with another balloon.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.Visual examination revealed that the balloon was separated 12.6cm from the tip.The distal end of the separated balloon was pulled over the tip.Microscopic examination revealed a longitudinal tear 46mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there was a longitudinal tear in the balloon and the balloon was separated.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15513706
Report Number2124215-2022-38488
Device Sequence Number12004834
Product Code LIT
UDI-Device Identifier08714729860174
UDI-Public08714729860174
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2025
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0029483428
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer10/17/2022
01/04/2023
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date11/10/2022
01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown